MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PROV 4F DL IR 135CM NI; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PROV 4F DL IR 135CM NI; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Catalog Number S3274335
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer, catheter was placed at one facility and cracked while patient was at a different facility.There was no negative impact or harm and the catheter was removed and replaced.
 
Additional Manufacturer Narrative
H11: section a through: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a cracked catheter was confirmed.The product returned for evaluation was one 4fr dl powerpicc sv catheter.A gross visual inspection of the returned unit found that a longitudinally aligned tear was present on the catheter tubing between the 3 cm and 5 cm depth markers.At the tear site was deformation of the catheter tubing cross-section, giving the tubing an oblong shape.The tear was aligned along the 'peak' of the oblong shape where the degree of curvature was higher.Microscopic inspection of the tear site found that the fracture had rounded edges and a granular surface.Both features indicative of tensile stress.A portion of the tear at the proximal end did not fully penetrate the catheter wall.This feature suggested that the tear began on the exterior of the tubing and propagated inward, a feature which is indicative of compression induced damage.Based on the observed features, it is likely that the unit experienced compression damage, leading to tensile stress to form along the points in the catheter tubing where the degree of curvature was higher and eventually forming into a fracture.

Brand Name
PROV 4F DL IR 135CM NI
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
shelly gilbert
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20537415
Report Number3006260740-2024-06224
Device Sequence Number17835947
Product Code LJS
UDI-Device Identifier00801741130045
UDI-Public(01)00801741130045(11)240722(17)251231(10)REJS4676
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue NumberS3274335
Device Lot NumberREJS4676
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer03/10/2025
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown